Alert archive / West Virginia / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 17, 2011, 4:41 PM EDT for 11 counties in West Virginia. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 4:41 PM EDT (20:41 UTC)
- Expired
- May 18, 2011, 8:30 PM EDT
- In force
- 28 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 134 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WGUS61 KRLX 172041 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 441 PM EDT TUE MAY 17 2011 WVZ035>038-046-047-180400- /O.NEW.KRLX.FF.A.0007.110517T2041Z-110518T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 441 PM EDT TUE MAY 17 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THIS FLASH FLOOD WATCH INCLUDES THE FOLLOWING COUNTIES...POCAHONTAS......RANDOLPH...WEBSTER...NICHOLAS... FAYETTE...AND RALEIGH. * UNTIL MIDNIGHT EDT TONIGHT * A STRONG DISTURBANCE ALOFT WILL PASS THROUGH THIS EVENING. THIS FEATURE MAY ENHANCE SOME HEAVIER SHOWERS. BRIEF TRAINING...OR REPETITIVE SHOWERS...MAY CAUSE THE HEAVIER SHOWERS TO LAST LONGER OVER SOME SMALL STREAM BASINS. IF RAINS OF 1 TO 1.5 INCHES FALL IN LESS THAN 3 HOURS...FLOODING OF SMALL STREAMS IS POSSIBLE. OF COURSE...THE USUAL PONDING IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADS FROM FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...PLUS COUNTY AND STATE OFFICIALS...MONITOR WATER LEVELS PERIODICALLY THIS EVENING. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. USE EXTRA CAUTION DRIVING TONIGHT. && $$
4 follow-up statements
165 WGUS61 KRLX 180216 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1016 PM EDT TUE MAY 17 2011 WVZ035>038-046-047-180800- /O.EXT.KRLX.FF.A.0007.000000T0000Z-110518T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1016 PM EDT TUE MAY 17 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST VIRGINIA...INCLUDING THE FOLLOWING MOUNTAINOUS COUNTIES...POCAHONTAS...RANDOLPH...WEBSTER...NICHOLAS... FAYETTE...AND RALEIGH. * UNTIL 4 AM EDT WEDNESDAY * OVERNIGHT...BANDS OF SHOWERS WILL STILL BE ROTATING AROUND A STRONG CIRCULATION IN THE WINDS ALOFT. BRIEF TRAINING...OR REPETITIVE SHOWERS...MAY STILL OCCUR. IF RAINS OF 1 TO 1.5 INCHES FALL IN LESS THAN 3 HOURS...FLOODING OF SMALL STREAMS IS POSSIBLE. OF COURSE...THE USUAL PONDING IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADS FROM FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. * STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE EXTRA CAUTION DRIVING OVERNIGHT. && $$ KTB
902 WGUS61 KRLX 180710 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 310 AM EDT WED MAY 18 2011 WVZ035>037-180815- /O.CAN.KRLX.FF.A.0007.000000T0000Z-110518T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 310 AM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA HAS BEEN CANCELLED. LIGHT RAIN IS EXPECTED TO CONTINUE THIS MORNING...HOWEVER...THE THREAT FOR FLASH FLOODING THIS MORNING HAS DIMINISHED. $$ WVZ010-011-019-020-028>032-039-040-181515- /O.EXB.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 310 AM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN CENTRAL WEST VIRGINIA...BRAXTON...GILMER AND TAYLOR. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON... LEWIS...PLEASANTS...RITCHIE...TYLER AND UPSHUR. * THROUGH MIDNIGHT * BANDS OF SHOWERS WILL CONTINUE TO ROTATE AROUND AN UPPER LEVEL SYSTEM TODAY AND TONIGHT. WITH A SATURATED GROUND IN PLACE...AND ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP TODAY...ANY RAIN FROM THESE STORMS COULD CAUSE RAPID RISES OR EVEN FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION...PONDING IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADWAYS FROM FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. * STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE EXTRA CAUTION WHEN DRIVING. && $$ WVZ038-046-047-181515- /O.EXT.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 310 AM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...WEBSTER. IN NORTHERN WEST VIRGINIA...RANDOLPH. * THROUGH MIDNIGHT * BANDS OF SHOWERS WILL CONTINUE TO ROTATE AROUND AN UPPER LEVEL SYSTEM TODAY AND TONIGHT. WITH A SATURATED GROUND IN PLACE...AND ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP TODAY...ANY RAIN FROM THESE STORMS COULD CAUSE RAPID RISES OR EVEN FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION...PONDING IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADWAYS FROM FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. * STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE EXTRA CAUTION WHEN DRIVING. && $$
913 WGUS61 KRLX 181426 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1026 AM EDT WED MAY 18 2011 WVZ010-011-019-020-028>032-038>040-046-047-182230- /O.CON.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1026 AM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... GILMER...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA... BARBOUR...DODDRIDGE...HARRISON...LEWIS...PLEASANTS... RANDOLPH...RITCHIE...TYLER AND UPSHUR. * THROUGH THIS EVENING * BANDS OF SHOWERS WILL DEVELOP THIS AFTERNOON AND CONTINUE TO ROTATE AROUND AN UPPER LEVEL SYSTEM TONIGHT. WITH A SATURATED GROUND IN PLACE... AND ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON...ANY RAIN FROM THESE STORMS COULD CAUSE RAPID RISES OR EVEN FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION... PONDING IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADWAYS FROM FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. * STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE EXTRA CAUTION WHEN DRIVING. && $$
861 WGUS61 KRLX 190030 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 830 PM EDT WED MAY 18 2011 WVZ010-011-019-020-028>032-038>040-046-047-190130- /O.CAN.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 830 PM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA HAS BEEN CANCELLED. SHOWERS HAVE BECOME MUCH LIGHTER AND MORE WIDELY SCATTERED. HEAVY RAIN IS NOT EXPECTED TO REDEVELOP TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 17, 3:00 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 17, 3:00 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE MAY 17 2011 .SYNOPSIS... MID AND UPPER LOW PRESSURE WILL CONTINUE TO BRING COOL AND DAMP WEATHER INTO FRIDAY...BEFORE WEAKENING/EXITING TO EAST. HIGH PRESSURE BRINGS BREAK IN THE UNSETTLED WEATHER OVER THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AREAS OF RAIN CONTINUE PASSING OVER THE AREA FROM EAST TO WEST. THERE WILL BE BREAKS IN BETWEEN THESE BANDS...WITH DRIZZLE POSSIBLE. EXPECT ADDITIONAL RAIN SHOWERS TONIGHT AS THE SFC LOW PRESSURE SYSTEM DEVELOPS OVER THE CAROLINAS. THE UPPER LOW PRESSURE EXITS LATE TONIGHT...BUT ANOTHER ONE APPROACHES WEDNESDAY MORNING...FOR ADDITIONAL PERIODS OF ENHANCED SHOWER ACTIVITY. THE HIGHEST PCPN AMOUNTS EXPECTED OVER THE NORTHEAST QUADRANT OF OUR AREA...NORTHEAST MOUNTAINS. REMOVED THUNDER FROM FORECAST..AS CONDITIONS ARE MORE STABLE WEST OF THE APPALACHIAN. USED ECMWF TEMPS FOR LOWS TONIGHT...AND BIAS CORRECTED NUMBERS FROM THE MOS CONSENSUS FOR HIGHS WEDNESDAY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... PESKY UPR LOW OVER OH RVR WILL SLOWLY SLIDE EAST THRU THE SHORT TERM....TO A POSITION NEAR DELMARVA BY FRI AFTN. THIS WILL GRADUALLY ALLOW FOR IMPROVING WX. WITH THE UPR LOW ITSELF OVER CWA...THINK MOST OF THE SPIRALING PCPN BANDS WILL STAY OUT OF CWA. HOWEVER WITH AFTN HEATING...SHRA SHOULD STILL MANAGE TO BREAK OUT ACROSS THE AREA. KEPT A DIURNAL TREND TO THE POPS BEFORE ELIMINATING ALTOGETHER BY FRI AS WEAK SFC HIGH BUILD IN. KEPT THUNDER IN FOR A FEW HRS TOMORROW NIGHT GIVEN WEAK INSTABILITY PRESENT. TEMPS WILL BE IMPROVING AS WELL...INTO LWR 60S ON WEDNESDAY AND LWR 70S WITH SOME SUN FOR FRIDAY. LOWS WILL RANGE FROM UPR 40S TO LWR 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GENERALLY FOLLOWED HPC THINKING FOR THIS PORTION OF THE FORECAST. HIGH PRESSURE...AT THE SURFACE AND ALOFT...MOVES EAST ON SATURDAY... PROVIDING FOR A MOSTLY DRY DAY. HOWEVER...COMBINATION OF A WARM FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL RESULT IN SHOWER AND THUNDERSTORM CHANCES BEGINNING SATURDAY NIGHT...AND THEN CONTINUING INTO TUESDAY. USED HPC TEMP GUIDANCE WITH SOME TWEAKS DOWNWARD...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WIDESPREAD IFR CONDITIONS PREVAILS AS A LARGE AREA OF RAIN MOVES ACROSS THE CWA FROM EAST TO WEST. ADDITIONAL RAIN SHOWERS WILL AFFECT THE CENTRAL MOUNTAINS NEAR BKW BY 2PM. CONDITIONS BECOMES TEMPORARILY MVFR OUTSIDE SHOWERS. MANY MOUNTAINOUS LOCATIONS WILL CONTINUE TO REMAIN IN IFR AND LIFR CIGS...PARTICULARLY BECKLEY...OBSCURING TERRAIN. EXPECTED A GRADUAL FALL INTO IFR/LIFR AGAIN AFTER 00Z WEDNESDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING THE ENHANCED AREAS OF RAIN SE TO NW THROUGH THE AREA MAY VARY. PLUS TIMING THE DURATION OF THE LOW CEILINGS AND VSBY MAY DIFFER FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY L L L L L L L L L L L L HTS CONSISTENCY H H H H M L M L L L M M BKW CONSISTENCY M M M M M M M M M L L L EKN CONSISTENCY H M L L M H H H H H M M PKB CONSISTENCY L L L L L L L L L M M M CKB CONSISTENCY M M M M H H H M M M M M AFTER 18Z WEDNESDAY... WIDESPREAD IFR IN LOW CLOUDS AND RAIN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/ARJ/SL NEAR TERM...ARJ SHORT TERM...30 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, May 17, 3:32 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT TUE MAY 17 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180745- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 332 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SOME HEAVY AT TIMES...MAY PRODUCE A FLASH FLOODING THREAT...PARTICULARLY OVER AREAS WHERE RECENT HEAVY RAINS HAVE BEEN OBSERVED...OR IN AREAS WHERE REPETITIVE STORMS FORM. A FLASH FLOOD WATCH MAY BE NEEDED IF CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WEDNESDAY...SOME HEAVY AT TIMES...MAY PRODUCE A FLASH FLOODING THREAT...PARTICULARLY OVER AREAS WHERE RECENT HEAVY RAINS HAVE BEEN OBSERVED...OR IN AREAS WHERE REPETITIVE STORMS FORM. A FLASH FLOOD WATCH MAY BE NEEDED FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.